Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/2639

Title: A heuristic study of the first-citation distribution (vol 48, pg 345, 2000)
Authors: EGGHE, Leo
Issue Date: 2001
Citation: SCIENTOMETRICS, 50(2). p. 363-363
Abstract: The first-citation distribution, i.e. the cumulative distribution of the time period between publication of an article and the time it receives its first citation, has never been modelled by using well-known informetric distributions. An attempt to this is given in this paper. For the diachronous aging distribution we use a simple decreasing exponential model. For the distribution of the total number of received citations we use a classical Lotka function. The combination of these two tools yield new first-citation distributions. The model is then tested by applying nonlinear regression techniques. The obtained fits are very good and comparable with older experimental results of Rousseau and of Gupta and Rousseau. However our single model is capable of fitting all first-citation graphs, concave as well as S-shaped; in the older results one needed twodifferent models for it.
Notes: Limburgs Univ Ctr, B-3590 Diepenbeek, Belgium.Egghe, L, Limburgs Univ Ctr, Univ Campus, B-3590 Diepenbeek, Belgium.
URI: http://hdl.handle.net/1942/2639
ISI #: 000167664900014
ISSN: 0138-9130
Category: M
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version47.69 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.